MAUDE Adverse Event Report: COOK ENDOSCOPY D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number DASH-ACRO-35-450
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the user complained about four (4) devices in total.Of the four (4) devices complained about, only two (2) devices were returned in opened pouches.We were unable to determine if the devices returned were used or prior to use.Device 1 - an evaluation of the returned device could not confirm the report of incorrect cutting wire orientation.During our laboratory analysis, the sphincterotome was advanced through a duodenoscope that is placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (model number olympus tjf-160v).The catheter exited the endoscope with the cutting wire facing 12 o¿clock.The device was then bowed and the cutting wire was facing 12 o'clock (appropriate orientation is approximately 11:00 - 1:00 o'clock).The sphincterotome catheter was subjected to a close visual examination and twisting of the tubing was not observed at the distal end.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.Device 2 - an evaluation of the returned device confirmed the report of incorrect cutting wire orientation.During our laboratory analysis, the sphincterotome was advanced through a duodenoscope that is placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (model number olympus tjf-160v).The catheter exited the endoscope with the cutting wire facing 6 o¿clock.The device was then bowed and the cutting wire was facing 6 o'clock (appropriate orientation is approximately 11:00 - 1:00 o'clock).The sphincterotome catheter was subjected to a close visual examination and twisting of the tubing was not observed at the distal end.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all d.A.S.H.® pre-loaded with acrobat wire guides are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used two (2) cook dash preloaded with acrobat wire guide sphincterotomes.Two (2) prior to use devices were also reported.[the user had a] problem with orientation of the sphincterotome when exiting the operating channel of the endoscope.The nurse carefully removed the sphincterotome from the package and removed the stylet from the dash tip.[the nurse] irrigated the physiological serum [saline] into the catheter and gave the device to the practitioner who introduced it without any problem into the operating channel of the endoscope; [but the sphincterotome] came out twisted [incorrect cutting wire orientation].The nurse took another sphincterotome from the same lot.The same problem of orientation with a cutting thread completely returned [incorrect cutting wire orientation].The practitioner then used another manufacturer¿s sphincterotome without orientation problems.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8035004
Report Number1037905-2018-00505
Device Sequence Number11088401
Product Code KNS
UDI-Device Identifier10827002347783
UDI-Public(01)10827002347783(17)210814(10)W4100645
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2021
Device Catalogue NumberDASH-ACRO-35-450
Device Lot NumberW4100645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2018
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1